Alert archive / Louisiana / Gale Watches in 2011
Gale Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale watch at Jan 31, 2011, 5:13 PM CST. It took effect at Feb 1, 2011, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 5:13 PM CST (23:13 UTC)
- In effect from
- Feb 1, 2011, 12:00 PM CST
- Expired
- Feb 1, 2011, 1:19 AM CST
- In force
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
680 WHUS74 KLCH 312313 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 513 PM CST MON JAN 31 2011 ...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY... .LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS TODAY AND WILL RAPIDLY MOVE NORTHEAST ON TUESDAY. GUSTY SOUTH AND SOUTHWEST WINDS WILL GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY. GALE FORCE WINDS WILL BE POSSIBLE ON TUESDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH THURSDAY ALLOWING FOR DIMINISHING WINDS AND SEAS. GMZ430-432-435-010600- /O.EXB.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/ /O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 513 PM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. A LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST THURSDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ARE EXPECTED ON TUESDAY. * LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN -1.0 FEET AND -2.0 FEET MLLW AT THE TIME OF LOW TIDE TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ450-452-455-470-472-475-010600- /O.EXT.KLCH.SC.Y.0065.110201T0600Z-110201T1800Z/ /O.NEW.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 513 PM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ 13
3 follow-up statements
551 WHUS74 KLCH 010426 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1026 PM CST MON JAN 31 2011 ...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY... .LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS TONIGHT...AND WILL RAPIDLY MOVE NORTHEAST ON TUESDAY. GUSTY SOUTH AND SOUTHWEST WINDS WILL GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY. GALE FORCE WINDS WILL BE POSSIBLE ON TUESDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH THURSDAY ALLOWING FOR DIMINISHING WINDS AND SEAS. GMZ430-432-435-011200- /O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/ /O.CON.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1026 PM CST MON JAN 31 2011 ...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... A LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ARE EXPECTED ON TUESDAY. * LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN MINUS 1.0 AND MINUS 2.0 FEET MLLW AT THE TIME OF LOW TIDE TUESDAY AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ GMZ450-452-455-470-472-475-011200- /O.CON.KLCH.SC.Y.0065.110201T0600Z-110201T1800Z/ /O.CON.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1026 PM CST MON JAN 31 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ 13
979 WHUS74 KLCH 010550 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1150 PM CST MON JAN 31 2011 ...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY... .LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS TONIGHT...AND WILL RAPIDLY MOVE NORTHEAST ON TUESDAY. AREAS OF SEA FOG HAVE DEVELOPED THIS EVENING...AND WILL LIKELY PERSIST UNTIL THE FRONT MOVES THROUGH. GUSTY SOUTH AND SOUTHWEST WINDS AHEAD OF THE FRONT WILL GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY. GALE FORCE WINDS WILL BE POSSIBLE ON TUESDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH THURSDAY ALLOWING FOR DIMINISHING WINDS AND SEAS. GMZ430-432-435-011200- /O.NEW.KLCH.MF.Y.0003.110201T0600Z-110201T1200Z/ /O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/ /O.CON.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1150 PM CST MON JAN 31 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. A LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ARE EXPECTED ON TUESDAY. * LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN MINUS 1.0 AND MINUS 2.0 FEET MLLW AT THE TIME OF LOW TIDE TUESDAY AND WEDNESDAY. * VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-470-472-475-011200- /O.NEW.KLCH.MF.Y.0003.110201T0600Z-110201T1200Z/ /O.CON.KLCH.SC.Y.0065.110201T0600Z-110201T1800Z/ /O.CON.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1150 PM CST MON JAN 31 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY AFTERNOON. * VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 13
416 WHUS74 KLCH 010719 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 119 AM CST TUE FEB 1 2011 ...STRONG NORTHERLY WINDS ARE EXPECTED ON TUESDAY... .LOW PRESSURE WILL DEVELOP IN SOUTH TEXAS LATE TONIGHT...AND WILL RAPIDLY MOVE NORTHEAST ON TUESDAY. AREAS OF SEA FOG HAVE DEVELOPED THIS EVENING...AND WILL LIKELY PERSIST UNTIL THE FRONT MOVES THROUGH. GUSTY SOUTH AND SOUTHWEST WINDS AHEAD OF THE FRONT WILL GIVE WAY TO MODERATE TO STRONG NORTHERLY WINDS BY LATE TUESDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH THURSDAY ALLOWING FOR DIMINISHING WINDS AND SEAS. GMZ450-452-455-470-472-475-011800- /O.CON.KLCH.MF.Y.0003.000000T0000Z-110201T1200Z/ /O.CON.KLCH.SC.Y.0065.000000T0000Z-110201T1800Z/ /O.CAN.KLCH.GL.A.0002.110201T1800Z-110202T0600Z/ COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 119 AM CST TUE FEB 1 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE GALE WATCH. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WINDS AND SEAS: SOUTH WINDS 2O TO 25 KNOTS THROUGH MIDDAY TUESDAY...BECOMING NORTH 25 TO 35 WITH HIGHER GUSTS TUESDAY AFTERNOON AND EVENING. SEAS BUILDING TO 5 TO 10 FEET TUESDAY AFTERNOON. * VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-011800- /O.CON.KLCH.MF.Y.0003.000000T0000Z-110201T1200Z/ /O.CON.KLCH.LO.Y.0004.110201T1800Z-110203T1200Z/ /O.CON.KLCH.SC.Y.0065.110201T1800Z-110202T0600Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 119 AM CST TUE FEB 1 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A LOW WATER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS ARE EXPECTED ON TUESDAY. * LOW WATER: THE STRONG NORTH WINDS WILL RESULT IN TIDES BETWEEN MINUS 1.0 AND MINUS 2.0 FEET MLLW AT THE TIME OF LOW TIDE TUESDAY AND WEDNESDAY. * VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SWEENEY
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale watch went out at Jan 31, 4:25 PM CST, 48 minutes earlier.
Area forecast discussion, Jan 31, 4:25 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CST MON JAN 31 2011
.DISCUSSION...
CLOUDY AND MILD CONDITIONS THROUGHOUT THE DAY HAVE SERVED AS THE
PROVERBIAL CALM BEFORE THE STORM AS SIGNIFICANT CHANGES ARE ON THE
WAY OVER THE COURSE OF THE NEXT 36 HOURS.
A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA TUESDAY
BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. WHILE WIND PROFILES
CONTINUE TO ILLUSTRATE CONSIDERABLE DIRECTIONAL AND SPEED SHEAR...
INSTABILITY IS NOT AS IMPRESSIVE AND SHOULD SERVE TO LIMIT THE
POTENTIAL FOR SEVERE ACTIVITY. HOWEVER A FEW ISOLATED SEVERE
STORMS CANNOT BE RULED OUT ALONG AND AHEAD OF THE ASSOCIATED
SQUALL LINE AND THE STORM PREDICTION CENTER HAS OUTLINED THE
ENTIRE STATE IN A SLIGHT RISK TUESDAY.
SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN DURING THE PREDAWN
HOURS TUESDAY SPREADING FROM WEST TO EAST WITH THE FRONT ITSELF
MAKING ITS WAY THROUGH SOUTHEAST TEXAS AROUND NOON TUESDAY AND EXITING
OUR CWA BY ABOUT 7 PM. STRONG WINDS OF UP TO 30 MPH WITH HIGHER
GUSTS WILL PRECEDE THE FRONT. A WIND ADVISORY HAS BEEN ISSUED AS A RESULT.
WINDS BEHIND THE FRONT WILL SHIFT OFFSHORE BUT INTENSITY WILL
PERSIST REQUIRING A LOW WATER ADVISORY.
STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL DROP TEMPERATURES DRAMATICALLY
WITH LOW TEMPERATURES TUESDAY NIGHT EXPECTED TO DIP INTO THE MID 20'S
NORTH OF THE I-10 CORRIDOR WITH TEMPERATURES NEAR FREEZING ALONG
THE COAST. A HARD FREEZE WATCH HAS BEEN ISSUED ACCORDINGLY. THIS
PATTERN WILL PERSIST THROUGH THE WORKWEEK WITH TEMPERATURES RUNNING
NEARLY 20 DEGREES BELOW NORMAL. HIGH TEMPERATURES WILL STRUGGLE TO
GET OUT OF THE 30'S THROUGH FRIDAY AND OVERNIGHT LOWS WILL DROP
INTO THE MID 20'S.
AN INTERESTING SETUP FOR THURSDAY NIGHT INTO FRIDAY MORNING AS AN
UPPER TROUGH DROPS OUT OF THE ROCKIES AND SHOOTS ACROSS THE SOUTH
CENTRAL US. WITH VERY COLD TEMPERATURES STILL IN PLACE ANY
DEVELOPING PRECIPITATION MAY HAVE A CHANCE TO FALL AS THE FROZEN
VARIETY. IT APPEARS THAT WE WILL SEE PRECIPITATION OF SOME KIND
WITH THIS SYSTEM AND HAVE RAISED POPS FRIDAY TO ACCOUNT BUT GIVEN
THAT WE ARE STILL FOUR DAYS OUT AND IN SOUTHWEST LOUISIANA FROZEN
PRECIPITATION IS MUCH TOO UNCERTAIN TO INCLUDE IN THE FORECAST ATTM.
WILL CONTINUE TO MONITOR TRENDS.
TEMPERATURES WILL FINALLY BEGIN TO MODERATE FOR THE WEEKEND AS SOUTHERLY
FLOW RETURNS TO THE AREA IN ADVANCE OF THE NEXT FRONT.
&&
.MARINE...
STRONG AND GUSTY WINDS WILL PRECEDE THE PASSAGE OF THE COLD FRONT.
A GALE WATCH HAS BEEN ISSUED THROUGH WEDNESDAY MORNING FOR
OFFSHORE WATERS TO ACCOUNT. WINDS BEHIND THE FRONT WILL SHIFT OUT
OF THE NORTHWEST AND WILL REMAIN STRONG AND GUSTY. LAKES AND BAYS
WILL BE CHOPPY AND OFFSHORE WAVE HEIGHTS WILL BE RUNNING BETWEEN 6
AND 8 FEET THROUGH WEDNESDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 63 26 44 27 / 30 100 10 10 10
KBPT 61 63 27 41 26 / 50 100 10 10 10
KAEX 61 61 25 41 24 / 30 100 10 10 10
KLFT 62 66 28 45 28 / 30 100 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: ACADIA...ALLEN...
AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
VERMILION...VERNON.
WIND ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT
FOR THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...
VERNON.
TX...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING ZONES: HARDIN...JASPER...
JEFFERSON...NEWTON...ORANGE...TYLER.
WIND ADVISORY FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT
FOR THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...
NEWTON...ORANGE...TYLER.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Jan 31, 5:37 AM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 AM CST MON JAN 31 2011 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 011100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON- ORANGE- 537 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG SHOULD LIFT AROUND MID-MORNING. SHOWERS WILL BE MOVING INTO THE AREA LATE TONIGHT. LOW WATER CONDITIONS ARE INDICATED TUESDAY NIGHT FOR THE INLAND WATERWAYS DUE TO STRONG OFFSHORE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW WATER CONDITIONS ARE LIKELY TO PERSIST INTO WEDNESDAY MORNING IN THE WAKE OF THE STRONG COLD FRONT. MODERATE RAIN WITH A FEW THUNDERSTORMS ON TUESDAY AS A STRONG COLD FRONT MOVES INTO DEEP MOISTURE FROM THE GULF. MUCH COLDER AIR WITH TEMPERATURES FALLING DURING THE AFTERNOON HOURS IN THE RAIN WITH BLUSTERY NORTHERLY WINDS. WILL NEED TO MONITOR A SLIGHT CHANCE OF RAIN ON TUESDAY. TEMPERATURES ALOFT ARE SUFFICIENTLY COLD THAT WINTRY PRECIP CANNOT BE RULED OUT AT THIS TIME. AN UPPER LEVEL DISTURBANCE AND A DEVELOPING FRONTAL WAVE OUT OVER THE GULF ARE THE MAIN CULPRITS. HARD FREEZES ARE POSSIBLE FOR WEDNESDAY MORNING RIGHT ON INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ450-452-455-470-472-475-011100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 537 AM CST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS NOW LOOK TO BE A BIT TOO STRONG FOR DENSE FOG OUT OVER THE COASTAL WATERS TONIGHT. CAUTION MIGHT BE NEEDED FOR WINDS GUSTING TO 20 KNOTS FROM THE SOUTHEAST LATE TNITE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS ON TUESDAY. WINDS ARE EXPECTED TO REACH ADVISORY LEVELS WITH A FEW GUSTS TO GALE FORCE POSSIBLE TUESDAY NIGHT. A GALE WARNING MAY BE NEEDED. STRONG OFFSHORE WINDS WILL LIKELY PERSIST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SWEENEY
In the hours before
Special weather statement, Jan 31, 11:27 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1127 AM CST MON JAN 31 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1127 AM CST MON JAN 31 2011 ...ARCTIC COLD AIR BLAST WILL MOVE ACROSS THE REGION TOMORROW... THIS WILL BE THE LAST DAY THE REGION GETS TO EXPERIENCE TEMPERATURES IN THE 60S UNDER MOSTLY CLEAR SKIES...AS TOMORROW WILL SEE THE STRONGEST COLD FRONT OF THE SEASON COME ROARING ACROSS THE NORTHWEST GULF STATES. SHOWERS AND THUNDERSTORMS A FEW POSSIBLY SEVERE WILL PROCEED THIS NEXT FRONTAL PASSAGE...THE MAIN THREAT WILL BE FROM WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING...ALTHOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL LOUISIANA. AS THIS SYSTEM IS EXPECTED TO MOVE RATHER FAST...RAINFALL AMOUNTS WILL GENERALLY RANGE FROM ONE TO TWO INCHES ALTHOUGH SOME LOCATIONS MAY RECEIVE UPWARDS OF FOUR INCHES. THIS MAY CAUSE SOME MINOR LOCALIZED FLOODING OF STREETS AND DITCHES. THE COLD FRONT IS EXPECTED TO MOVE INTO EASTERN LOUISIANA AND OUT OF THIS REGION BY TUESDAY AFTERNOON LATE. STRONG NORTH WINDS IN THE WAKE OF THIS SYSTEM WILL REQUIRE A HIGH WIND WARNING OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WITH A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS INCLUDING THE LAKES AND BAYS. TIDES AHEAD OF THIS SYSTEM WILL RUN ABOUT ONE TO TWO FEET ABOVE NORMAL BUT WILL QUICKLY DRAIN OUT OF THE LAKES AND BAYS BEHIND THE FRONTAL PASSAGE WITH A LOW WATER ADVISORY FOR TOMORROW AFTERNOON. ALL MARINE CRAFT SHOULD BE ADVISED THAT SHIP CHANNELS WILL EXPERIENCE FAST MOVING CURRENTS AT THIS TIME. TEMPERATURES WILL START OUT THE DAY TOMORROW NEAR 60 BUT WILL CLIMB ONLY A FEW DEGREES AS A RESULT OF RAINS...WINDS...AND CLOUDS PRIOR TO THE FRONTAL PASSAGE. TEMPERATURES ARE EXPECTED TO FALL THROUGHOUT THE AFTERNOON HOURS AS COLDER AIR MOVES RAPIDLY INTO THE REGION. A HARD FREEZE WARNING WILL BE POSTED FOR WEDNESDAY MORNING AS LOWS ARE EXPECTED TO BE IN THE MID 20S ACROSS THE LAKES REGION AND UPPER 20S ACROSS THE I-10 CORRIDOR SOUTH TO THE COAST. MORNING LOWS ARE EXPECTED TO REMAIN IN THE MID TO UPPER 20S INTO SATURDAY MORNING. SUNDAY WILL FINALLY SEE MORNING LOWS ABOVE FREEZING. FOR THOSE THAT ARE LOOKING FOR THE WHITE STUFF "SNOW"...THERE IS A CHANCE ON THURSDAY NIGHT INTO FRIDAY MORNING. RESIDENTS OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA ARE ENCOURAGED TO CONTINUE TO MONITOR FORECASTS FOR ANY CHANGES AND UPDATES. JONES/KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:03 AM CST | Dense Fog Advisory | LCH | Evangeline, Lafayette, Saint Landry, Saint Martin | 6 hr |
| Jan 31, 3:36 PM CST | Low Water Advisory | LCH | 68 hr | |
| Jan 31, 3:36 PM CST | Small Craft Advisory | LCH | 32 hr | |
| Jan 31, 3:37 PM CST | Hard Freeze Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 11 hr |
| Jan 31, 3:37 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 30 hr |
| Jan 30, 6:57 PM CST | Special Weather Statement | LCH | Hardin | 63 min |
| Jan 30, 7:19 PM CST | Severe Thunderstorm Warning | LCH | Hardin | 56 min |
| Jan 30, 8:18 PM CST | Special Weather Statement | LCH | Hardin | 42 min |
| Jan 30, 8:46 PM CST | Special Weather Statement | LCH | Jefferson | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.